MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM/2.0MM DOUBLE DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM/2.0MM DOUBLE DRILL SLEEVE; GUIDE
Model Number 312.24
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019 during sterile processing, the double drill sleeve tissue protector was found with its lumen detached from the handle while resetting sets.There was no patient involvement.This report is for one (1) 2.7mm/2.0mm double drill sleeve.This report is for 1 of 1 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of breakage, which agrees with the reported complaint condition.The device was received in two (2) pieces.The 2.0mm drill guide component tube has broken off the handle component at the soldered feature.Document/specification review: no product design issues or discrepancies were observed during this investigation.Dimensional inspection: a dimensional inspection is not possible for the failed solder feature.Material analysis: the design specified the 2.0mm drill guide component to be secured to the handle component with silver solder material.A material confirmation for the silver solder from the time of manufacture was not able to reviewed because only top level of the device history record reviewed as sub-components are not lot tracked.Investigation conclusion: a definitive assignable root cause for the drill guide soldered feature failing could not be determined based on the provided information.It is possible that excessive downward force was used to securely seat the toothed tip in bone leading to the solder joint failing.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part: 312.240, lot: 7992256, manufacturing site: bettlach, release to warehouse date: 27.Aug.2012.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7MM/2.0MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8333535
Report Number2939274-2019-56416
Device Sequence Number19248346
Product Code FZX
UDI-Device Identifier10886982187697
UDI-Public(01)10886982187697
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number312.24
Device Catalogue Number312.24
Device Lot Number7992256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1